MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the empty lens carton was returned with the packaging inserts.The lens, lens case, and peel pouch were not returned for evaluation.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.The file indicated the use of a qualified associated cartridge.The handpiece and viscoelastic were not provided.It is unknown if qualified products were used.The root cause could not be determined for the reported complaint.The iol was not returned for an evaluation.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non health care professional reported that during an intraocular lens (iol) implant procedure, the surgeon noticed a scratch on the iol.The lens removed from the eye during initial procedure.No patient injury reported.Additional information has been requested.

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15867992
Report Number1119421-2022-02493
Device Sequence Number14754967
Product Code HQL
UDI-Device Identifier00380652332620
UDI-Public00380652332620
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.180
Device Lot Number15344093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2022
Initial Report FDA Received Date11/28/2022
Date Device Manufactured02/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D
Patient SexUnknown